MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.5X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.5X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04528
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a yukon oct polyaxial screw fractured intra-operatively.The screw shank broke underneath the tulip head while the surgeon was inserting the yukon screw into the pre-tapped pedicle at t1.The shaft of the screw was left in the patient and the event resulted in a 10-15 minute surgical delay.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face indicated that the failure likely occurred in torsion.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, and one similar complaint was identified.According to the rep, the patient's bone quality was hard.The surgeon skipped the subject level, and the surgery was completed successfully.Inserting the screw in harder than normal bone may have compounded torsional forces, resulting in fracture.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 4.5X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10391876
Report Number3004774118-2020-00167
Device Sequence Number2898733
Product Code NKG
UDI-Device Identifier10888857349803
UDI-Public10888857349803
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04528
Device Catalogue Number7601-04528
Device Lot NumberKCKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight91